How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Dermatology
Satisfied Customers: 44788
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Dermatology Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I seem to have dehydrated skin, with lines, tiny grains in

Customer Question

I seem to have dehydrated skin , with lines , tiny grains in every pore, dry skin , dead skin in pores as well.doesn't seem to hold moisture no matter what I use. What can I do?
JA: How long have you been dealing with this? Do you notice any redness or scaling?
Customer: I have always had sensitive skin. I'm 38 fair thin skin. I have been dealing with this for over 3 yrs since I used a scrub from clinique for about a month . Ever since then skin freaks out with everything clogs .or just gets drier with lotions I used to use. I get red if hot or too cold ..or if something irritates it, but not really red otherwise , scaling? What do you mean.. my skin seems pulled tight forming lines and dry tiny flakes .. The rest of my skin and scalp are dry as well..KP on arms legs
JA: Anything else in your medical history you think the doctor should know?
Customer: No.
Submitted: 6 months ago.
Category: Dermatology
Expert:  Dr. David replied 6 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 6 months ago.

have you seen a doctor yet?

you need blood testing to check your thyroid hormone levels. high thyroid hormone levels can cause dry skin and itchy skin.

Customer: replied 6 months ago.
I do take benadryl regularly as well because I have allergies . Could this be the problem. I have had a women's wellness check up and all blood work is normal exception a bit high on cholesterol levels
Customer: replied 6 months ago.
Do I have dehydrated skin or dry? My skin feels better with water products but it's short lived if I use oils ..it's not moisturizing my skin ..almost looks deflated without water moisturizer ..but I can't get moisture to stay and not evapaorate
Expert:  Dr. David replied 6 months ago.

benadryl tends to cause dry mouth and dry mucous membranes and in some patients can cause dry skin.

you should get your thyroid levels checked to make sure they are normal

have you tried moisturizers like Aquafore? or Eucerin? or Gold Bond?

Customer: replied 6 months ago.
I have tried cerave ..and my skin gets very irritated .. I have tried aquaphor and it feels thick and skin irritated again, I have used Paula's choice recovery, but something in that made my face sting.. I really do like the aquation new products. My skin does not get red or irritated at all..but I just can't keep the moisture in.. it is plump and lifted for only a short while.. then deflats back to the way it was. I can feel that it wants water..maybe oil too.. I just don't know what combo to use to help heal my skin.. damaged barrier ..my thyroid levels are normal
Customer: replied 6 months ago.
I have tried sensitive Burt bees, pai skin care, Renee Rouleau , olay, ponds, Neutrogena, I can not use any fragrance , so I have been limited ..
Expert:  Dr. David replied 6 months ago.

how many mg of benadryl are you taking a day?

have you tried any other antihistamines such as allegra or claritin or zyrtec?

Customer: replied 6 months ago.
I have not tried zyrtec, but clairtins made me shaky for quite a long time. Or so it seemed , and I have been worried about the same happening with zyrtec.. I take mostly one daily dose of two pills of benadryl .. if it's really bad maybe twice a day.. but not every four to 6 hours though..
Customer: replied 6 months ago.
No I have not tried Allegra either.. I guess I have just been to scared. Since benadryl did not give me any bad reactions.. I have always been a dry skin girl, runs in family. This all started when I scrubbed my face 3 yrs ago for about a month with 7 day clinique scrub.. I have had issues ever since with my face skin.. lines, dry, deflated, clogged, just unable to heal..I believe it's dehydrated ..how can I get it to heal?
Expert:  Dr. David replied 6 months ago.

one pill of benadryl is 25mg

and should not be causing you such dry skin.

have you seen a dermatologist about this dry skin?

do you live in a cold climate? this can cause dry skin.

do you have excessive anxiety symptoms? this can cause you to be extra worried about your skin and magnify small skin symptoms.

Customer: replied 6 months ago.
For the record I always had very soft young fair skin I always moisturized with oil free.. never had acne or lines. Ever since the skin damage to my face I have occasional acne , every pore clogged lines dry and more sensitive than I used to be.. the oil free moisturizers I used to use ..aren't enough now..I can assure you I have no anxiety issues.. this is very real problem I have been facing since 35 I was sure I could fix it , with trying different things.. but I'm having no luck..that is why I came here for advice on dehydrated skin .how to I repair it..or even dry skin ..I need to repair the barrier
Customer: replied 6 months ago.
I think I will just stick with aquation since I have no reactions to it..it has CERAMIDES, oleic acid, hyaluronic acid, cholesterol and of course something, to help lock in moisture...perhaps I need to add it more often during the day maybe, I'm a little impatient and it takes much longer than I have been giving it to heal. Thank you for your time . Have a good evening
Expert:  Dr. David replied 6 months ago.

pure hyaluronic acid serum is a very good skin moisturizer. I have used it before myself.

http://www.pipingrock.com/personal-care/hyaluronic-acid-serum-39168

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com